New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Darvon/Darvocet Recall
2 Replies
Fantod - November 22

At the request of the U.S. Food and Drug Administration (FDA), Xanodyne Pharmaceuticals Inc., makers of Darvon and Darvocet, pulled the drug off the market. The FDA also informed generic makers of the drug propoxyphene to voluntary stop production as well. Propoxyphene is an opioid used to treat mild to moderate pain. First approved by the FDA in 1957, propoxyphene is sold by prescription under various names both alone (e.g., Darvon) or in combination with acetaminophen (e.g., Darvocet). The recall was issued after clinical data demonstrated propoxyphene puts patients at risk of potentially serious or even fatal heart rhythm abnormalities. As a result of the data, combined with information including new epidemiological data, the FDA concluded that the risks of the medication outweigh the benefits. According to a press release "The FDA is pleased by Xanodyne's decision to voluntarily remove its products from the U.S. market," said John Jenkins, M.D., director of the Office of New Drugs in the FDA's Center for Drug Evaluation and Research (CDER). "These new heart data significantly alter propoxyphene's risk-benefit profile. The drug's effectiveness in reducing pain is no longer enough to outweigh the drug's serious potential heart risks."

The FDA is also urging health care professionals to stop prescribing Darvon and Darvocet. Both drugs are typically prescribed after dental surgery, such as wisdom teeth extractions. If you have either Darvon, Darvocet, or a generic form of propoxyphene in your medicine cabinet, stop using the medication and speak to your dentist or physician immediately.


jrzgirl1 - November 22



jrzgirl1 - November 22

RE: darvon and darvocet you cannot just stop taking these cold turkey, if you do, you can get very sick,seizures and withdrawel symptoms, you have to do it slowly, I know that it will not be easy for me so to top off what I am going through and tapering off of these,I take 3 per day, I do not know how it is going to be, I know you can feel very nervous,sick,diarreha,vomiting, shakes,dizzy or worse etc. This is going to be pure hell for me added on to stress,pain and depression



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question